Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the number of real curves associated to a complex algebraic curve


Authors: Emilio Bujalance, Grzegorz Gromadski and David Singerman
Journal: Proc. Amer. Math. Soc. 120 (1994), 507-513
MSC: Primary 20H10; Secondary 20H15, 30F50
MathSciNet review: 1165047
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using non-Euclidean crystallographic groups we give a short proof of a theorem of Natanzon that a complex algebraic curve of genus $ g \geqslant 2$ has at most $ 2(\sqrt g + 1)$ real forms. We also describe the topological type of the real curves in the case when this bound is attained. This leads us to solve the following question: how many bordered Riemann surfaces can have a given compact Riemann surface of genus $ g$ as complex double?


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20H10, 20H15, 30F50

Retrieve articles in all journals with MSC: 20H10, 20H15, 30F50


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1994-1165047-6
PII: S 0002-9939(1994)1165047-6
Article copyright: © Copyright 1994 American Mathematical Society